Alert archive / North Carolina / Wind Advisories in 2018
Wind Advisory 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Jan 4, 2018, 7:01 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2018, 7:01 AM EST (12:01 UTC)
- Expired
- Jan 4, 2018, 1:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
614 WWUS72 KMHX 041201 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 701 AM EST Thu Jan 4 2018 NCZ103-104-041800- /O.CAN.KMHX.HW.W.0001.000000T0000Z-180104T1400Z/ /O.NEW.KMHX.WI.Y.0002.180104T1201Z-180104T1800Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 701 AM EST Thu Jan 4 2018 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect until 1 PM EST this afternoon. The High Wind Warning has been cancelled. * WINDS...Northwest 30 to 40 mph with gusts up to 50 mph. * TIMING...Through this morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ046-047-081-095-041315- /O.CAN.KMHX.WI.Y.0001.000000T0000Z-180104T1400Z/ Tyrrell-Mainland Dare-Mainland Hyde-Carteret- Including the cities of Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 701 AM EST Thu Jan 4 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Wind Advisory. The strong wind gusts of 40 to 50 mph have diminished. $$
1 follow-up statement
969 WWUS72 KMHX 041522 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1022 AM EST Thu Jan 4 2018 NCZ103-104-041800- /O.CON.KMHX.WI.Y.0002.000000T0000Z-180104T1800Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 1022 AM EST Thu Jan 4 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...Northwest 30 to 35 mph with gusts up to 45 mph. * TIMING...Through this morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 4, 4:10 AM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Jan 4, 4:10 AM EST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
410 AM EST Thu Jan 4 2018
.SYNOPSIS...
A strong area of low pressure will move away from NC today.
Another surge of arctic air will push into the area late this
week through the weekend. A cold front will move through early
next week.
&&
.NEAR TERM /Through Today/...
As of 4 AM Thu...Focus is on extremely powerful cyclone moving
northeastward off the NC coast this morning. Pressure falls of
3mb/hour observed at KHSE throug the early morning, and appears
to have bottomed out now, with the storm starting to slowly
lift north of the coastal waters. The storm following corridor
of the Gulf Stream will be focus for a variety of high impacts
to ENC.
First, periods of moderate to heavy snow affecting most of the
FA save for the southern OBX where precip is still rain. Early
morning reports range from 2 to 6 inches across the FA.
Thundersnow occurring across the northeastern zones and northern
OBX this morning indicative of tremendous deformation zone as
observed on H2O vapor imagery, and model x-sections indicating
strong CSI, and with large omega values in the DGZ snowfall
rates will approach 2 inches/hr at times through sunrise. In
lieu of blizzard warning, have issued SPS for localized blizzard
conditions. That being said, the bombing cyclone is leading to
very high winds across the OBX and offshore coastal waters, with
winds on land gusting 50-60 kt and hurricane force wind gusts
observed at Diamond Shoals. High wind warning criteria will
continue to be met on the OBX for several more hours. Wind adv
for adjacent counties as well as Carteret will also last several
more hours.
Minor to moderate coastal flooding occurring on Hatteras Island
will slowly improve this morning as winds wind down, though
could see water rises approach 4 feet in places, and nearing
coastal flood warning criteria. Will closely monitor this over
the next few hours.
The back edge of snow is located between Kinston and New River
Inlet, and will steadily track northeast through mid morning,
coming to an end across the OBX by noon. Hazardous travel
conditions will persist through today, as temps will only creep
into the 30s, and a gusty NW wind will make it feel like it is
only around 20.
&&
.SHORT TERM /Tonight/...
As of 4 AM Thu...Any melting of snow/ice that occurs today will
refreeze quickly tonight, as temps will fall into the teens for
lows. Gusty winds will make it feel like it is as cold as 0,
and will have to contemplate wind chill adv in later forecast
issuances.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 315 AM Wednesday...Last of the precipitation associated
with strengthening nor'easter will move offshore by early
afternoon Thursday, followed by another surge of cold Arctic
air.
Remaining snow during the morning Thursday should end by early
afternoon with little additional accumulation over the
northeastern CWA. Strong low will race away from the area as
additional Arctic air surges south. After highs in the low/mid
30s on Thursday, lows bottom out by Friday morning with single
digits to lower teens in most areas, mid teens Outer Banks, as
mins were lowered to account for likely snow cover across the
region. The very cold temperatures persist Friday and Saturday
with highs mainly in the 20s, and lows down in the lower to mid
teens. Moderation of the airmass starts by Sunday as upper
heights rise with a persistent longwave trough finally moving
off the East Coast. Highs Sunday will approach 40 degrees in
spots, then with southwest flow increasing ahead of a cold
front, expect highs to surge into the 50s for Monday and
Tuesday, which will fill more like summer given recent readings.
Showers will accompany the front Monday and Monday night before
moving offshore Tuesday.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
Short Term /Through 06Z Thursday/...
As of 4 AM Thu...Widespread snow is beginning to lighten up and
ending from SW to NE. Will see conditions rapidly improve from
IFR to VFR as the back edge of the snow moves through, and all
taf sites are VFR after around 11Z. Gusty NW winds will persist
through much of today, and remain fairly breezy through tonight.
Long Term /Thursday through Sunday/...
As of 320 AM Wednesday...Cold Arctic air will settle over the
area Thursday through Saturday before moderating a bit on
Sunday. VFR conditions are expected through the period with
mostly clear skies, with some warm-air advection mid clouds
returning on Sunday.
&&
.MARINE...
Short Term /Today and Tonight/...
As of 4 AM Thu...Powerful east coast cyclone has brought storm
force and even some hurricane force winds to the waters,
particulary north of Ocracoke. Solid gales observed elewhere.
Winds slowly abate through the morning, though should remain
gale force into the night tonight as CAA persists, and will have
to replace the storm warnings to gales for the aforementioned
areas.
Long Term /Thursday through Sunday/...
As of 330 AM Thursday...In the wake of strengthening nor'easter
moving away from the area, gusty winds will persist over the
area Thursday and Friday. Frequent gale force gusts are likely
Thursday morning before subsiding to 20-30 knots Thursday night
into Friday. Seas of 7-10 feet Thursday will slowly subside to
5-8 feet by Friday. Winds and seas will finally drop below SCA
criteria Saturday as high pressure crests over the region.
&&
.TIDES/COASTAL FLOODING...
As of 330 AM Thu...A Coastal Flood Advisory remains Ocracoke
and northward due to very strong winds associated with the
powerful cyclone moving northeast off the NC coast. Water level
rises of 2 to 4 feet are expected, highest on Hatteras Island
south of Oregon Inlet. A High Surf Advisory remains in effect
north of Hatteras due to large breaking waves. Gusty NW winds
persist through tonight and will keep water levels high on
Hatteras Island.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Winter Storm Warning from noon today to 7 AM EST Thursday for
NCZ029-044-079-090-091-098.
Winter Storm Warning from noon today to 9 AM EST Thursday for
NCZ045-080-092>095.
Winter Storm Warning from 3 PM this afternoon to 1 PM EST
Thursday for NCZ046-047-081-103.
MARINE...Gale Watch from this evening through Thursday morning for
AMZ135.
Gale Watch from late tonight through Thursday morning for
AMZ130-131.
Gale Watch from this evening through Thursday afternoon for
AMZ150-152-154.
Gale Watch from this evening through Thursday morning for
AMZ156-158.
&&
SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...CTC
AVIATION...CTC/TL
MARINE...CTC/TL
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Jan 3, 4:21 PM EST, 14 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 421 PM EST Wed Jan 3 2018 NCZ029-045-080-042130- Martin-Washington-Beaufort- 421 PM EST Wed Jan 3 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST THURSDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Arctic air with record breaking cold will continue over the area Thursday night into next weekend. Highs will only be in the 20s and 30s with lows in the teens to single digits Friday through next weekend. Wind chills may approach 0 degrees to the single digits below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ044-079-091>094-042130- Pitt-Greene-Lenoir-Jones-Craven-Pamlico- 421 PM EST Wed Jan 3 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM EST THURSDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Arctic air with record breaking cold will continue over the area Thursday night into next weekend. Highs will only be in the 20s and 30s with lows in the teens to single digits Friday through next weekend. Wind chills may approach 0 degrees to the single digits below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ090-098-042130- Duplin-Onslow- 421 PM EST Wed Jan 3 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Arctic air with record breaking cold will continue over the area Thursday night into next weekend. Highs will only be in the 20s and 30s with lows in the teens to single digits Friday through next weekend. Wind chills may approach 0 degrees to the single digits below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ104-042130- Outer Banks Hyde- 421 PM EST Wed Jan 3 2018 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST THURSDAY... ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Winter Weather Advisory. High Wind Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Winter Weather Advisory. High Wind Warning. Minor snow accumulations will be possible Thursday morning with rain changing to snow as a strong coastal storm moves up the east coast. Arctic air with record breaking cold will continue over the area Thursday night into next weekend. Highs will only be in the 20s and 30s with lows in the teens Friday through next weekend. Wind chills may approach 0 degrees to the single digits below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-042130- Outer Banks Dare- 421 PM EST Wed Jan 3 2018 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST THURSDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Coastal Flood Advisory. Winter Storm Warning. High Wind Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Coastal Flood Advisory. Winter Storm Warning. High Wind Warning. Arctic air with record breaking cold will continue over the area Thursday night into next weekend. Highs will only be in the 20s and 30s with lows in the teens Friday through next weekend. Wind chills may approach 0 degrees to the single digits below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-042130- Carteret- 421 PM EST Wed Jan 3 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Wind Advisory. Arctic air with well below normal temperatures will continue over the area through next weekend. Highs will only be in the 20s and 30s with lows in the teens to potentially some single digits Friday into next weekend. Wind chills may approach 0 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ046-047-081-042130- Tyrrell-Mainland Dare-Mainland Hyde- 421 PM EST Wed Jan 3 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST THURSDAY... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Wind Advisory. Arctic air with well below normal temperatures will continue over the area through next weekend. Highs will only be in the 20s and 30s with lows in the teens to potentially some single digits Friday into next weekend. Wind chills may approach 0 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 4, 5:06 AM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
506 AM EST THU JAN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW NEW BERN 35.12N 77.08W
01/04/2018 M6.0 INCH CRAVEN NC MEDIA
WCTI-TV METEOROLOGIST MEASURED 6.0 INCHES OF SNOW IN NEW BERN.
505 AM SNOW COMFORT 35.01N 77.48W
01/04/2018 M7.0 INCH JONES NC TRAINED SPOTTER
SPOTTER REPORTED 7.0 INCHES OF SNOW IN COMFORT.
&&Local storm report, Jan 4, 5:10 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
510 AM EST THU JAN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM SNOW NEWPORT 34.79N 76.86W
01/04/2018 M2.5 INCH CARTERET NC NWS
NWS NEWPORT MEASURED 2.5 INCHES OF SNOW.
&&Local storm report, Jan 4, 5:17 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
517 AM EST THU JAN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM SNOW COMFORT 35.01N 77.48W
01/04/2018 M7.0 INCH JONES NC TRAINED SPOTTER
SPOTTER REPORTED 7.0 INCHES OF SNOW IN
COMFORT.
0335 AM SNOW 1 SSE ENGELHARD 35.49N 75.99W
01/04/2018 M3.0 INCH HYDE NC TRAINED SPOTTER
3.0 INCHES OF SNOW MEASURED IN ENGELHARD.
STILL SNOWING.
0220 AM STORM SURGE 1 ENE BUXTON 35.27N 75.53W
01/04/2018 DARE NC COCORAHS
COCORAHS OBSERVER REPORTING SOUND-SIDE
FLOODING OCCURRING IN BUXTON. WATER LEVEL 3
FT ABOVE NORMAL.
0200 AM SNOW 2 W SIMPSON 35.57N 77.31W
01/04/2018 M5.8 INCH PITT NC TRAINED SPOTTER
5.8 INCHES OF SNOW MEASURED ON L T HARDEE RD
IN GREENVILLE. STILL SNOWING HEAVILY.
1254 AM SLEET 2 W NORTH RIVER 34.80N 76.67W
01/04/2018 E0.1 INCH CARTERET NC NWS EMPLOYEE
ACCUMULATION ABOUT A TENTH OF AN INCH ON
ROAD.
1130 PM SNOW 1 SSW KINSTON REGIONAL 35.31N 77.62W
01/03/2018 M2.0 INCH LENOIR NC PUBLIC
2 INCHES REPORTED IN NW KINSTON, STILL
SNOWING.
1045 PM SNOW 1 WNW SIMPSON 35.58N 77.30W
01/03/2018 M0.5 INCH PITT NC TRAINED SPOTTER
1030 PM FREEZING RAIN 1 W BOGUE 34.71N 77.04W
01/03/2018 M0.20 INCH CARTERET NC NWS EMPLOYEE
0.2" MEASURED ON TREE BRANCHES. LIGHT ICE
BEGINNING TO ACCUMULATE ON SIDEWALKS.
1000 PM SNOW 2 SE DOWDY FICKLEN STAD 35.58N 77.34W
01/03/2018 M0.1 INCH PITT NC PUBLIC
SNOW BEGINNING TO ACCUMULATE IN QUAIL RIDGE
SUBDIVISION IN GREENVILLE.
0950 PM FREEZING RAIN 1 WSW NEWPORT 34.78N 76.88W
01/03/2018 E0.01 INCH CARTERET NC NWS EMPLOYEE
A LIGHT GLAZE IS BEGINNING TO DEVELOP ON
VEHICLES AND SIDEWALKS AT NWS NEWPORT.
0921 PM SLEET 2 SE TRENT WOODS 35.06N 77.07W
01/03/2018 E0.0 INCH CRAVEN NC CO-OP OBSERVER
PERRYTOWN CO-OP OBSERVER REPORTED
PRECIPITATION HAS CHANGED TO ALL SLEET.
0800 PM SNOW CAMP LEJEUNE CENTER 34.70N 77.37W
01/03/2018 E0.0 INCH ONSLOW NC TRAINED SPOTTER
PRECIPITATION JUST CHANGED TO LIGHT SNOW.
0755 PM SNOW PINK HILL 35.06N 77.74W
01/03/2018 E0.1 INCH LENOIR NC PUBLIC
PUBLIC REPORTED, VIA SOCIAL MEDIA, MIXED
PRECIPITATION WITH THE GROUND COVERED BY A
DUSTING.
0730 PM FREEZING RAIN 1 NE CAPE CARTERET 34.70N 77.05W
01/03/2018 E0.01 INCH CARTERET NC COCORAHS
COCORAHS OBSERVER REPORTED A GLAZING OF ICE
ON TREE BRANCHES AND CARS, FREEZING RAIN
CONTINUES.
0710 PM FREEZING RAIN 2 SE TRENT WOODS 35.06N 77.07W
01/03/2018 M0.10 INCH CRAVEN NC CO-OP OBSERVER
PERRYTOWN COOP OBSERVER MEASURED 1/8 INCH OF
ICE ACCUMULATION ON ELEVATED SURFACES.
0705 PM SLEET KINSTON 35.28N 77.59W
01/03/2018 E0.1 INCH LENOIR NC EMERGENCY MNGR
MIX OF SLEET AND FREEZING RAIN ACCUMULATING
ON ROADS.
0650 PM FREEZING RAIN 1 W BOGUE 34.71N 77.04W
01/03/2018 E0.01 INCH CARTERET NC NWS EMPLOYEE
NWS EMPLOYEE REPORTED A GLAZE OF ICE ON
ELEVATED SURFACES.
0530 PM FREEZING RAIN 3 NNW WINTERVILLE 35.57N 77.42W
01/03/2018 E0.01 INCH PITT NC PUBLIC
RECEIVED SEVERAL REPORTS OF FREEZING RAIN
AND SLEET AROUND GREENVILLE BETWEEN 5:30 PM
AND 6:30 PM. ICE BEGINNING TO ACCUMULATE ON
CARS AND PARKING LOTS.
0300 PM SLEET WALLACE 34.74N 78.00W
01/03/2018 M0.0 INCH DUPLIN NC TRAINED SPOTTER
TWO ACCIDENTS REPORTED ON INTERSTATE 40 IN
DUPLIN COUNTY DUE TO TRACE AMOUNTS OF SLEET
AND FREEZING RAIN.
&&Local storm report, Jan 4, 6:30 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
630 AM EST THU JAN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM SNOW REELSBORO 35.13N 76.92W
01/04/2018 M5.0 INCH PAMLICO NC SOCIAL MEDIA
0600 AM SNOW CAPE CARTERET 34.69N 77.05W
M3.0 INCH CARTERET NC SPOTTER
0600 AM SNOW SMYRNA 34.76N 76.53W
M1.8 INCH CARTERET SPOTTER
&&Local storm report, Jan 4, 6:40 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
640 AM EST THU JAN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM SNOW HAVELOCK 34.88N 76.90W
01/04/2018 M3.0 INCH PAMLICO NC SOCIAL MEDIA
0630 AM SNOW HOLLY RIDGE 34.49N 77.50W
M3.0 INCH ONSLOW NC SPOTTER
&&Local storm report, Jan 4, 6:40 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
640 AM EST THU JAN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM SNOW HAVELOCK 34.88N 76.90W
01/04/2018 M3.0 INCH PAMLICO NC SOCIAL MEDIA
0630 AM SNOW HOLLY RIDGE 34.49N 77.50W
01/04/2018 M3.0 INCH ONSLOW NC SPOTTER
&&The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 7:00 AM EST | Small Craft Advisory | MHX | 3 days | |
| Jan 4, 8:48 AM EST | Low Water Advisory | MHX | 19 hr | |
| Jan 4, 5:52 PM EST | Wind Chill Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 16 hr |
Nearby
Wind Advisories in North Carolina, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.